MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ STANDARD/10 AEROBIC/F CULTURE VIALS (PLASTIC); BLOOD CULTURING SYSTEM

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ STANDARD/10 AEROBIC/F CULTURE VIALS (PLASTIC); BLOOD CULTURING SYSTEM
Model Number 442027
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd bactec¿ standard/10 aerobic/f culture vials (plastic) produced a false positive acinetobacter result when no gnr seen in the gram stain.There was no indication of confirmatory testing, or that results were reported.There was also no report of patient impact.The following information was provided by the initial reporter: "customer problem: positive blood culture bottle that biofire identified as an acinetobacter where there was no gnr seen in the gram stain.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: customer reported a positive id result for bactec media, while using biofire filmarray® blood culture identification bdic/bcid2 panels.Investigation cannot be conducted to the retention samples since the lot number is unknown.A complaint history review cannot be conducted relating to the incident lot number and the ¿as reported¿ defect code since batch number is unknown.Complaints for catalog reported have been received.The batch history record could not be reviewed as the lot number is unknown nonetheless batch history records are always reviewed prior to product release.Complaint is unconfirmed.As per product insert a gram-stained smear from culture medium may contain small numbers of nonviable organisms derived from media constituents, staining reagents, immersion oil, glass slides, and specimens used for inoculation.Due to the nature of biological materials in media products and inherent organism variability, the user should be cognizant of potential variable results in the recovery of certain microorganisms.Molecular tests performed on positive blood cultures will detect both viable and non-viable organisms commonly found in culture media.Therefore, molecular test results should be evaluated in conjunction with gram stain results in accordance with standard-of-care practices as well as manufacturer¿s instructions for use.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.

Brand Name
BD BACTEC¿ STANDARD/10 AEROBIC/F CULTURE VIALS (PLASTIC)
Common Device Name
BLOOD CULTURING SYSTEM
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12537450
Report Number2647876-2021-00131
Device Sequence Number1348699
Product Code MDB
UDI-Device Identifier00382904420277
UDI-Public00382904420277
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442027
Device Catalogue Number442027
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown